MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM NRHFEM W/PIN MEDLFT 71X66; KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US SROM NRHFEM W/PIN MEDLFT 71X66; KNEE FEMORAL
Catalog Number 623401L
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: d4: udi: as the catalog/model number was not provided, the (01) gtin is not available.
 
Event or Problem Description
It was reported that there was a knee revision.We have revised a noiles femur which appears to have snapped at the base of the femoral component and the sleeve the procedure was done 9 years ago.It is the 3rd time this patient has been revised.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added :d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 and d10.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary: according to the information provided: "revision knee case.We have revised a noiles femur which appears to have snapped at the base of the femoral component and the sleeve (images below) the procedure was done 9 years ago.It is the 3rd time this patient has been revised".¿the product was not returned to j&j medtech orthopaedics; however, photos were provided for review.See attachment ((b)(4) - revision knee kettering general).The x-ray investigation revealed, what appears to be, a bolt fracture on the femoral component, condition that could led the sleeve to go off center of the implantation site.With the information provided is not possible to determine a potential cause at this moment.However, consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the unknown knee femoral would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (primary udi #), g4 (pma).Corrected: d1, d2a, d3, d4 (catalog #).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information provided: "revision knee case.We have revised a noiles femur which appears to have snapped at the base of the femoral component and the sleeve (images below) the procedure was done 9 years ago.It is the 3rd time this patient has been revised".The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.See attachment (b)(4)- revision knee kettering general).The x-ray investigation revealed, what appears to be, a bolt fracture on the femoral component, condition that could led the sleeve to go off center of the implantation site.With the information provided is not possible to determine a potential cause at this moment.However, consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the srom nrhfem w/pin medlft 71x66 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "revision knee case.We have revised a noiles femur which appears to have snapped at the base of the femoral component and the sleeve (images below) the procedure was done 9 years ago.It is the 3rd time this patient has been revised".The product was returned to depuy synthes for evaluation.Visual inspection of the returned device revealed the bolt had fractured from the femoral component.Fragment was found inside of the sleeve component cavity.Device exhibited signs of being implanted for a period of time, signs that include cement remnants on its surface; remnants that impede the device lot number to be retrieved from its surface.No other anomaly was noted.Device was forwarded to the r&d team for a material evaluation.A fractured s-rom femoral knee component (size medium, left), together with related components (tibial insert, femoral stem, and femoral sleeve), was submitted for evaluation.All evaluations and examinations were performed nondestructively.The stem portion of the femoral knee component was fractured within the femoral sleeve, and the proximal part was retained within the sleeve.Stereomicroscopic evaluation of both the distal and proximal fracture surfaces revealed crystallographic features; therefore, higher magnification was required to determine the failure mechanism.Scanning electron microscopy (sem) was utilized to examine the distal and proximal fracture surfaces of the femoral knee component.The fracture surfaces show transgranular fracture features.A very small region of shrinkage porosity was observed; however, it did not contribute to the fracture initiation nor influence crack propagation.'stair-step' stage 1 fatigue morphology was also observed, consistent with low-stress, high-cycle fatigue behavior for this alloy.Crack propagation features indicated that the fatigue crack most likely initiated in the lateral region.Due to burnishing in this region, a specific initiation site could not be identified.More than 99% of the fracture surface exhibited fatigue characteristics, suggesting low-stress fatigue because higher stresses would typically produce a larger overload region.All observed fracture features are indicative of low stress high cycle fatigue with initiation in the lateral region.Although a very small region of shrinkage porosity was observed, it did not contribute to fracture initiation and did not appear to impact propagation.No evidence of any other material or manufacturing defects was observed.A specific root cause was not established for the fractured observed; however, consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.A manufacturing records evaluation (mre) was not performed as no lot number was able to be retrieved for this device.If the lot/serial number becomes available, the record will be re-assessed.The overall complaint was confirmed as the observed condition of the srom nrhfem w/pin medlft 71x66 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing records evaluation (mre) was not performed as no lot number was able to be retrieved for this device.If the lot/serial number becomes available, the record will be re-assessed.Corrected: h3.

Brand Name
SROM NRHFEM W/PIN MEDLFT 71X66
Common Device Name
KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23051345
Report Number1818910-2025-15865
Device Sequence Number13217607
Product Code JWH
UDI-Device Identifier10603295179467
UDI-Public(01)10603295179467
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K870730
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number623401L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer10/10/2025
10/21/2025
11/24/2025
02/11/2026
02/16/2026
02/16/2026
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date10/10/2025
10/30/2025
11/25/2025
02/16/2026
02/17/2026
02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LPS UNIV TIB HIN INS MED 26MM.; UNIVERSAL STEM 75X20MM FLUTED.; UNK KNEE STEM.; UNKNOWN KNEE FEMORAL SLEEVE.; UNKNOWN KNEE TIBIAL INSERT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexUnknown